MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 8.0MM/4.2MM DRILL SLEEVE 200MM; GUIDE, SURGICAL, INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH 8.0MM/4.2MM DRILL SLEEVE 200MM; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.010.065
Medical Device Problem Codes Device-Device Incompatibility (2919); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is company representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported during a femoral nailing procedure on (b)(6) 2020 a device misalignment occurred while implanting the nail.At the time of locking with the reconstruction technique, the guide wire went outside the femoral head.The nail was slightly displaced and the reference protection sleeves were placed again with the reference drill guide to perform the insertion of the guide wire.The wire collided with the nail and alignment did not occur, so the surgeon performed a maneuver with a tissue protection sleeve so that the guide wire could be placed in the femoral head.It was further reported the flexible shaft of synream tip was damaged and does not grip the milling heads well.Surgical delay and patient status are unknown.Concomitant device reported: unk -guides/sleeves/aiming: aiming arm (part# unknown, lot# unknown, quantity# 1).Unknown reamer head (part# unknown, lot# unknown, quantity# 1).This is report 4 of 5 for (b)(4).
 
Event or Problem Description
The initial complaint was reviewed and found to be a duplicate of complaint (b)(4).This device has already been captured on manufacturer report number 8030965-2020-04491.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: b1, b5, h1, h6: the initial complaint was reviewed and found to be a duplicate of complaint (b)(4).This device has already been captured on manufacturer report number 8030965-2020-04491.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8.0MM/4.2MM DRILL SLEEVE 200MM
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10200389
Report Number8030965-2020-04471
Device Sequence Number2526278
Product Code FZX
UDI-Device Identifier10886982067395
UDI-Public(01)10886982067395
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.065
Device Catalogue Number03.010.065
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE Ø3.2 L400; PROTECT SLEEVE 12/8 L188; SYNREAM FLEXSHAFT; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - NAILS; UNK - REAMERS: REAMER HEAD
Outcome Attributed to Adverse Event Required Intervention;